Alert archive / Pennsylvania / Snow Advisories in 2005
Snow Advisory 4, NWS State College, PA
NWS State College, PA issued this snow advisory at Dec 8, 2005, 2:07 PM EST for McKean County, Warren County, Pennsylvania. It took effect at Dec 8, 2005, 7:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2005, 2:07 PM EST (19:07 UTC)
- In effect from
- Dec 8, 2005, 7:00 PM EST
- Expired
- Dec 9, 2005, 4:54 AM EST
- In force
- 10 hr
- Issued by
- NWS State College, PA
Counties McKean County, PA, Warren County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCTP 081907 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 207 PM EST THU DEC 8 2005 PAZ004-005-090330- /O.CAN.KCTP.HS.W.0002.051209T0000Z-051209T1600Z/ /O.NEW.KCTP.SN.Y.0004.051209T0000Z-051209T1600Z/ WARREN-MCKEAN- 207 PM EST THU DEC 8 2005 ...HEAVY SNOW WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY. THE HEAVY SNOW WARNING HAS BEEN CANCELLED. THE HEAVY SNOW WARNING HAS BEEN REPLACED WITH A SNOW ADVISORY FOR THIS EVENING THROUGH FRIDAY MORNING ACROSS WARREN AND MCKEAN COUNTIES. HEAVIER GREATER ACCUMULATIONS ARE EXPECTED TO REMAIN SOUTH AND EAST OF THE AREA. A STORM SYSTEM WILL BRING SNOW INTO NORTHWEST PENNSYLVANIA AFTER SUNSET THIS EVENING. SNOW WILL FALL HEAVILY AT TIMES THROUGH EARLY FRIDAY MORNING. BY SUNRISE ON FRIDAY...3 TO 5 INCHES OF FLUFFY AND DRY SNOW IS EXPECTED OVER WARREN AND MCKEAN COUNTIES. ADDITIONAL LIGHT ACCUMULATIONS WILL CONTINUE THROUGH THE DAY AS NORTHWEST WINDS PRODUCE SNOW SHOWERS OFF OF THE LAKES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-090330- /O.CON.KCTP.HS.W.0002.051209T0000Z-051209T1600Z/ POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 207 PM EST THU DEC 8 2005 ...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY. A STORM SYSTEM MOVING INTO THE THE OHIO VALLEY THIS AFTERNOON WILL BRING SNOW TO CENTRAL PENNSYLVANIA THIS EVENING. THE SNOW WILL START IN THE LAUREL HIGHLANDS JUST AFTER SUNSET...AND QUICKLY SPREAD NORTH AND EAST TO COVER THE REST OF CENTRAL PENNSYLVANIA BY MIDNIGHT. THE SNOW WILL FALL HEAVILY AT TIMES THROUGH EARLY FRIDAY MORNING. BY SUNRISE ON FRIDAY...5 TO 8 INCHES OF FLUFFY AND DRY SNOW WILL COVER MOST OF CENTRAL PENNSYLVANIA. THE SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS BEFORE NOON. A HEAVY SNOW WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST MAKING TRAVEL DANGEROUS. IF YOU MUST TRAVEL THIS EVENING THROUGH FRIDAY MORNING... KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE YOU BECOME STRANDED. $$ DEVOIR
2 follow-up statements
000 WWUS41 KCTP 090329 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1029 PM EST THU DEC 8 2005 PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-091600- /O.CON.KCTP.HS.W.0002.000000T0000Z-051209T1600Z/ POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1029 PM EST THU DEC 8 2005 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. A STORM SYSTEM MOVING OUT OF THE OHIO VALLEY LATE THIS EVENING WILL BRING SNOW TO CENTRAL PENNSYLVANIA THROUGH THE OVERNIGHT HOURS. THE SNOW...WHICH HAS ALREADY STARTED IN THE LAUREL HIGHLANDS AND SOUTH CENTRAL MOUNTAINS...WILL QUICKLY SPREAD NORTH AND EAST TO COVER THE REST OF CENTRAL PENNSYLVANIA BY MIDNIGHT. THE SNOW WILL FALL HEAVILY AT TIMES THROUGH EARLY FRIDAY MORNING. BY SUNRISE ON FRIDAY...5 TO 8 INCHES OF FLUFFY AND DRY SNOW WILL COVER MOST OF CENTRAL PENNSYLVANIA. THE SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS BEFORE NOON. A HEAVY SNOW WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST MAKING TRAVEL DANGEROUS. IF YOU MUST TRAVEL THIS EVENING THROUGH FRIDAY MORNING... KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE YOU BECOME STRANDED. $$ PAZ004-005-091600- /O.CON.KCTP.SN.Y.0004.000000T0000Z-051209T1600Z/ WARREN-MCKEAN- 1029 PM EST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. A STORM SYSTEM WILL BRING SNOW INTO NORTHWEST PENNSYLVANIA STARTING BEFORE MIDNIGHT TONIGHT. SNOW WILL THEN FALL HEAVILY AT TIMES THROUGH EARLY FRIDAY MORNING. BY SUNRISE ON FRIDAY...3 TO 5 INCHES OF FLUFFY AND DRY SNOW IS EXPECTED OVER WARREN AND MCKEAN COUNTIES. ADDITIONAL LIGHT ACCUMULATIONS WILL CONTINUE THROUGH THE DAY AS NORTHWEST WINDS PRODUCE SNOW SHOWERS OFF OF THE LAKES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RXR
000 WWUS41 KCTP 090954 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 454 AM EST FRI DEC 9 2005 PAZ006-010>012-017>019-024>026-033>035-091100- /O.CAN.KCTP.HS.W.0002.000000T0000Z-051209T1600Z/ POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON- 454 AM EST FRI DEC 9 2005 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE HEAVY SNOW WARNING. AS OF 5 AM...THE HEAVIEST SNOW HAS MOVED EAST OF THE AREA. SCATTERED SNOW SHOWERS WILL PRODUCE NO MORE THAN AN ADDITIONAL COATING FOR THE REST OF THE MORNING. HOWEVER...AN INCREASINGLY GUSTY WEST WIND WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW LATER THIS MORNING AND THIS AFTERNOON...ESPECIALLY IN EXPOSED LOCATIONS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE...AT WEATHER.GOV/STATECOLLEGE...ALL IN LOWER CASE. $$ PAZ004-005-091100- /O.CAN.KCTP.SN.Y.0004.000000T0000Z-051209T1600Z/ WARREN-MCKEAN- 454 AM EST FRI DEC 9 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE SNOW ADVISORY. AS OF 5 AM...THE HEAVIEST SNOW HAS MOVED EAST OF THE AREA. SCATTERED SNOW SHOWERS WILL PRODUCE NO MORE THAN AN ADDITIONAL COATING FOR THE REST OF THE MORNING. HOWEVER...AN INCREASINGLY GUSTY WEST WIND WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW LATER THIS MORNING AND THIS AFTERNOON...ESPECIALLY IN EXPOSED LOCATIONS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE...AT WEATHER.GOV/STATECOLLEGE...ALL IN LOWER CASE. $$ PAZ027-028-036-037-041-042-045-046-049>053-056>059-063>066-091300- /O.EXT.KCTP.HS.W.0002.000000T0000Z-051209T1300Z/ MIFFLIN-JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 454 AM EST FRI DEC 9 2005 ...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 8 AM EST THIS MORNING... THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL 8 AM EST THIS MORNING. HEAVY SNOW WILL TAPER OFF IN MOST SPOTS BETWEEN 6 AND 8 AM. TOTAL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 6 TO 9 INCHES. THE REST OF THE DAY WILL FEATURE MOSTLY CLOUDY SKIES WITH AN INCREASINGLY GUSTY WEST WIND...WHICH WILL CAUSE BLOWING AND DRIFTING SNOW IN EXPOSED LOCATIONS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE...AT WEATHER.GOV/STATECOLLEGE...ALL IN LOWER CASE. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this snow advisory went out at Dec 8, 9:54 AM EST, 4 hours 13 minutes earlier.
Area forecast discussion, Dec 8, 9:54 AM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 954 AM EST THU DEC 8 2005 .SHORT TERM (REST OF TODAY)... HIGH CLOUDS FROM BAROCLINIC LEAF PEALING OFF THE MID ATLANTIC COAST WHILE MID CLOUD SHIELD HAS PROGRESSED AS FAR EAST AS CENTRAL OHIO. DEFINITE INITIAL SIGNS OF AN INSTANT SFC OCCLUSION TO TAKE PLACE AS BUBBLY LOOKING CONVECTIVE CLOUDS AND SOME SHOWERS DVLPG OVR NRN AL/GA AND WRN SC (ECHOES DRIFTING NNW) BETWEEN THE UPPER TROF NOW ENTERING MO AND BAROCLINIC LEAF OVER THE SOUTHEAST STATES. THIS ACTIVITY COUPLED WITH A SLUG OF VERY STRONG WARM ADVECTION WILL RESULT IN A 4-6 HOUR PERIOD OF INTENSE SNOWFALL WHICH RAPIDLY PROPOGATES EASTWARD ACROSS CENTRAL PENNSYLVANIA THIS EVENING. WARNINGS LOOK GOOD AT THIS TIME...ALTHOUGH FAR NORTHWEST REMAINS A SLIGHT CONCERN FOR NOT REACHING WRNG CRITERIA (AS PREVIOUSLY MENTIONED) SINCE BEST UVV/S AND CORE OF WAA IS ACROSS CENTRAL AND SOUTHERN SECTIONS. STILL THINKING A 5-7 INCH RANGE IS MOST PROBABLE AT THIS TIME...WITH MOST OF THE ACCUMULATION COMING BEFORE 12 UTC. DEFORMATION BETWEEN PARENT LOW LIFTING INTO SRN ONTARIO AND SECONDARY CRANKING UP OVR THE DELMARVA AND NEW JERSEY COASTLINE 12-15 UTC FRI COULD KEEP THE LOWER SUSQ UNDER THE GUN FOR SLIGHTLY PROLONGED HEAVY SNOWFALL THROUGH MID MORNING FRIDAY. HARDLY ANY NEED FOR FORECAST TWEAKS AT THIS TIME...BUT WILL TOUCH UP PUBLIC PRODUCTS LATE THIS MORNING (WSW AND ZFP) WITH ACTIVE WARNINGS IN PLACE. && .PREVIOUS DISCUSSION... (ISSUED 247 AM EST THU DEC 8 2005) SHORT TERM (TODAY THROUGH FRIDAY)... IR PICS SHOW THAT MOST CLOUD COVER HAS GONE AWAY FROM THE LAKE EFFECT SNOWS OF EARLIER...BUT SOME LINGERING CLOSE TO LE. WILL KEEP JUST A MENTION OF FLURRIES FOR EARLY THIS MORNING THERE. HIGH CLOUDS WILL RACE IN QUICKLY FROM THE SOUTHWEST. WE ARE ALREADY AT THE NORTHERN LIMIT OF THE CI FROM SRN STREAM/COASTAL SYSTEM. BUT IT STILL LOOKS LIKE THE DRY AIR AT THE SFC WILL BE SO DRY THAT IT WILL TAKE A WHILE FOR THE SNOW TO WORK DOWN FROM ABOVE. WILL KEEP SNOW AWAY UNTIL 00Z IN THE SW AND 03 IN THE NORTH...BUT IT WILL THEN COME DOWN FAST AND FURIOUS. MESOSCALE BANDING HINTED AT BY THE EXTREMELY STRONG OMEGAS AND VERY HIGH S:W RATIOS (COULD BE 15:1 AVGS) DUE TO COLD AIR AND GOOD DENDRITIC SNOW GROWTH TEMP PROFILES WILL ALL LEAD TO SNOW RATES OF AN INCH (PERHAPS TWO) PER HOUR FOR A SHORT TIME OVERNIGHT. THIS QUICK HITTER WILL DO HIS DAMAGE AND MOVE ALONG TO THE NERN U.S. PRETTY QUICKLY. THIS IS ABOUT THE ONLY THING THAT COULD BUST THE FCST. WILL GO FOR A GENERAL 6-9 INCHES FOR THE REGION...WITH THE MOST (10-12) IN THE LAURELS/BEDFORD CO...AND THE LEAST (5-7) IN THE FAR NRN TIER COS. STILL - EVERYBODY WILL GET SOME BIG FLUFFY ACCUMS FROM THIS. WORRIES FOR MIX/IP/ZR IN THE SERN COS IS VERY LOW DUE TO WET BULB EFFECT AND VERY COLD AIR IN PLACE ATTM...AND CHOOSE NOT TO MENTION WITH THIS PKG. LET IT SNOW... WILL POST A WARNING FOR /HEAVY/ (FOR LACK OF A BETTER WORD) SNOW FOR THE ENTIRE FCST AREA FROM 00Z THRU 15Z FRI. WRAP-AROUND AND LAKE ENHANCED SNOWS ON FRIDAY MAY ADD TO THE TOTALS SLIGHTLY IN THE WESTERN HIGHLANDS...ESP WARREN CO. BUT...MOST OF THE REAL SNOW - AT LEAST THE WARNING ACCUMS - SHOULD BE DONE BY 11-12Z IN JST/AOO/UNV AND BY 14-15Z ACROSS THE REST OF THE AREA. TEMPS STAY COLD TODAY DUE TO ADVANCING SKY COVER AND DRY/COLD AIR IN PLACE ALREADY. TEMPS WILL DIP ABOUT 5 DEGS OVERNIGHT WITH CLOUDS AND PRECIP AND SE WINDS. COLD ADVECTION BEGINS EARLY FRIDAY AND TEMPS WILL STRUGGLE TO GET TO 30F ON FRI. LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... NO CHANGES HERE AS THE MAIN EVENT AND FOCUS IS THE NEAR TERM. OVERALL PATTERN LOOKS COLD...WITH SAT THE MILDEST DAY FOR QUITE A FEW. WE MIGHT CRACK 40 IN MDT. DEEP FREEZE THEN RETURNS. AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THE FIRST HALF OF THE PERIOD/00Z FRI...WITH CLEAR SKIES THROUGH LATE THURSDAY MORNING. HIGH CLOUDS WILL MOVE IN FROM THE SOUTHWEST DURING THE AFTERNOON HOURS AND LOWER THROUGH THE LATE AFTERNOON AS A STORM SYSTEM APPROACHES FROM THE WEST. SNOW WILL SPREAD FROM WEST TO EAST ACROSS THE FA FROM THE LATE EVENING HOURS ON AND CONTINUE THROUGH THE END OF THE PD/12 FRIDAY. WIDESPREAD IFR/LIFR VISIBILITIES AND CEILINGS WILL PREVAIL FROM LATE THURSDAY NIGHT THROUGH THE END OF THE PD. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAVY SNOW WARNING FOR PAZ004>006-010>012-017>019-024>028- 033>037-041-042-045-046-049>053-056>059-063>066 FROM 7 PM THURSDAY TO 11 AM FRIDAY. && SHORT TERM...DEVOIR
Hazardous weather outlook, Dec 8, 4:57 AM EST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 457 AM EST THU DEC 8 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-091000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 457 AM EST THU DEC 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WILL SPREAD SNOW INTO THE REGION FROM THE SOUTHWEST THIS EVENING AND IT WILL COVER THE ENTIRE AREA WITH 5 TO 10 INCHES OF SNOW TONIGHT. SEE THE LATEST ZFPCTP AND WSWCTP FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE HEAVY SNOW WILL TAPER OFF EARLY FRIDAY MORNING. STORM TOTALS WILL BE BETWEEN 6 AND 12 INCHES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT SNOWFALL OF 4 INCHES OR MORE...AND PLEASE REPORT A STORM TOTAL SOMETIME ON FRIDAY. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 4:09 AM EST | Heavy Snow Warning | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 28 hr |
Nearby
Snow Advisories in Pennsylvania, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.